CO2 treatment caused hypopigmentation - what can I do now?

  • bettlerd
  • White Plains, NY
  • 5 years ago

Thank you for the information and for your time. However, I believe the question was what can be done after hypopigmentation has already resulted. Are any treatments known to be effective for correcting hypopigmentation caused by CO2 laser treatment? Any success stories out there? Thank you.

Comments (14)

Sort by

I am interested in having done the Smart Lase co2 can anyone share their experiences. Thanks.
Reply
Cosmetic tattoo treatments are helpful. One needs to be treated by a professional that will match the color in the sunlight or similar wavelength office lights for best color match. This treatment may need to be touched up over time. M.Lyons,md
Reply

Dr. Lyons, if you have any tips on how to identify the best qualified professional to do this kind of work that would be great, such as any respected organizations to check for affiliation with or credentials to look for.

Reply
I have a very intense and large red mark in my face caused by laser Co2 to remove a small mark left by a previous laser treatment. After 2 months, this red mark is still very strong, what can I do to minimize this problem?
Reply
You can look into the Excimer laser. This has been shown to restore pigment and has been used on patients with Vitiligo AND on patients with pigment loss from laser procedures. Find out which Physicians in your area may have this laser. There are only a few as the indications for this wavelength laser is specific for resoration of pigment, psoriasis and some wound care modalities. Good luck!
Reply
Unfortunately the Excimer Laser for re-pigmentation requires continual maintenence (for life): "A major limitation of this new therapeutic intervention for pigment correction of scars and striae alba is the need for maintenance treatments," the authors write, noting that patients with lighter skin types would likely require maintenance treatment more frequently (every one to two months) than patients with darker skin types. Increased risk of carcinogenesis may also be associated with cutaneous use of the UV-B–based laser therapy. "Inconsistent results regarding squamous cell carcinoma and other non-melanoma skin cancer rates in UV-B–treated patients have been reported; nevertheless, the calculated increased risk appears to be low," the authors write. Taken from http://www.medscape.com/viewarticle/487771
Reply
I have a very intense and large red mark in my face caused by laser Co2 to remove a small mark left by a previous laser treatment. After 2 months, this red mark is still very strong, what can I do to minimize this problem?
Reply
Hi Bettlerd, I having been dong the same search for about 6 or 7 years now, and continue to see the same information without any new developments, as you posted. I continue to see different DR every few years waiting to hear that there are new developments correcting Hypopigmentation caused by Co2 laser resurfacing, to know success. It's very frustrating how with so much new technology and laser development they can't correct and on-going concern from so many people. I am not even looking for a 100% fix, i just want to know will some of those things you mention help just a little bit, and yet all I ever hear is hypopigmentation can't be healed. Good look with your continued serch....maybe one day we will finally find what we are looking for!
Reply

Some of the supposed existing treatments for hypopigmentation are lasers (Relume; Fraxel), tanning accelerators (Novitil), creams (V-Tar, which is coal based and may be carcinogenic), steroid creams or immunomodulators (Protopic; Elidel), melanocyte transplantation procedures, and vitamin therapy (US Patent Application 20040170702).

Reply
Sorry, probably too complicated an answer. I don't believe you can resurrect dead or dying (from apoptosis) pigment cells.
Reply
bettlerd, where have you read that V-TAR may be carcinogenic? I am interested in trying this product.
Reply
To Kerouc11: VTar is made of whole coal tar. Most tars are considered substances that "are known or suspected to cause cancer". See http://www.cancer.org/docroot/PED/content/PED_1_3x_Known_and_Probable_Carcinogens.asp So you'd want to research VTar's ingredients and its safety carefully before you begin putting it on your skin.
Reply
I have a very intense and large red mark in my face caused by laser Co2 to remove a small mark left by a previous laser treatment. After 2 months, this red mark is still very strong, what can I do to minimize this problem?
Reply